Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 4, 2006, 3:12 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 5, 2006, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 3:12 PM EST (20:12 UTC)
- In effect from
- Feb 5, 2006, 1:00 AM EST
- Expired
- Feb 5, 2006, 11:49 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 042012 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EST SAT FEB 4 2006 ...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST LATE TONIGHT INTO SUNDAY MORNING... .STRONG LOW PRESSURE MOVING NORTH FROM THE OHIO VALLEY TOWARD QUEBEC WILL BRING STRONG GUSTY SOUTHEAST WINDS OFF THE ATLANTIC OCEAN TO COASTAL DOWNEAST MAINE...INCLUDING THE OUTER ISLANDS... LATE TONIGHT THROUGH SUNDAY. WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH SUNDAY AFTERNOON BEHIND AN OCCLUDED FRONT. MEZ029-030-050415- /O.NEW.KCAR.WI.Y.0004.060205T0600Z-060205T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 312 PM EST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST SUNDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT INTO SUNDAY MORNING BEFORE SHIFTING TO THE SOUTHWEST AND SUBSIDING TO 15 TO 25 MPH IN THE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ VJN
3 follow-up statements
000 WWUS71 KCAR 050359 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1059 PM EST SAT FEB 4 2006 ...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST OVERNIGHT INTO EARLY SUNDAY... .STRONG LOW PRESSURE WILL MOVE TOWARD QUEBEC OVERNIGHT INTO SUNDAY. THIS SYSTEM WILL BRING STRONG GUSTY SOUTHEAST WINDS OFF THE ATLANTIC OCEAN TO COASTAL DOWNEAST MAINE...INCLUDING THE OUTER ISLANDS...OVERNIGHT THROUGH SUNDAY. WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH SUNDAY AFTERNOON BEHIND AN OCCLUDED FRONT. MEZ029-030-051200- /O.CON.KCAR.WI.Y.0004.060205T0600Z-060205T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1059 PM EST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY. EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH OVERNIGHT INTO EARLY SUNDAY BEFORE SHIFTING TO THE SOUTHWEST AND SUBSIDING TO 15 TO 25 MPH IN THE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HEWITT
000 WWUS71 KCAR 050815 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 AM EST SUN FEB 5 2006 ...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST THIS MORNING... .STRONG LOW PRESSURE WILL MOVE TOWARD QUEBEC TODAY. THIS SYSTEM WILL BRING STRONG GUSTY SOUTHEAST WINDS OFF THE ATLANTIC OCEAN TO THE COAST LINE AND OUTER ISLANDS. AS AN OCCLUDED FRONT MOVES THROUGH THE STATE...WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH THIS AFTERNOON. MEZ029-030-051700- /O.CON.KCAR.WI.Y.0004.000000T0000Z-060205T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 315 AM EST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... EXPECT SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS MORNING MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. WINDS WILL SHIFT TO THE SOUTHWEST AND SUBSIDE TO 15 TO 25 MPH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ FOSTER
000 WWUS71 KCAR 051649 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1149 AM EST SUN FEB 5 2006 MEZ029-030-051800- /O.CAN.KCAR.WI.Y.0004.000000T0000Z-060205T1700Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1149 AM EST SUN FEB 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHEAST WINDS HAVE MOVED EAST OF THE ADVISORY AREA...ALLOWING FOR THE EARLY CANCELLATION OF THE ADVISORY. $$ VJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:22 AM EST, 10 hours 50 minutes earlier.
Area forecast discussion, Feb 4, 4:22 AM EST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 422 AM EST SAT FEB 4 2006 .SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD ACROSS THE STATE THIS MORNING...THEN MOVE QUICKLY EAST OF THE AREA AS LOW PRESSURE OVER THE OHIO VALLEY BEGIN LIFTING NORTH THIS AFTERNOON. THIS LOW WILL MOVE WEST OF NEW ENGLAND ON SUNDAY PUSHING AN OCCLUDED FRONT THROUGH THE STATE BY SUNDAY EVENING. THE LOW IS EXPECTED TO SLOWLY MOVE NORTH OF NEW ENGLAND EARLY NEXT WEEK. && .SHORT TERM (TODAY THROUGH SUNDAY)... HAVE USED A BLEND OF THE LATEST NAM/GFS FORECAST FOR THE NEXT EVENT TO AFFECT THE REGION TONIGHT AND SUNDAY. BRIEF WEAK RIDGE BUILDING ACROSS THE REGION WILL RETURN SLIGHTLY DRIER BUT CONTINUED MILD TEMPERATURES ACROSS THE CWA TODAY. MODELS ARE IN GOOD AGREEMENT THAT INTENSIFYING LOW PRESSURE OVER THE OHIO VALLEY OCCURRING BENEATH A DEEP FULL LATITUDE EASTERN TROUGH WILL LIFT NORTHWARD INTO QUEBEC PROVINCE THROUGH SUNDAY. THIS SYSTEM WILL PULL A WARM FRONT INTO THE COASTAL WATERS SUNDAY AND AN OCCLUDED/COLD FRONT THROUGH THE REGION BY SUNDAY EVENING. THE MAIN CONCERN FOR THE FORECAST IS HOW MUCH LOW LEVEL COLD AIR WILL BE AVAILABLE AND IF SO...HOW LONG IT HOLDS ON ESPECIALLY OVER NORTHERN AND WESTERN AREAS FOR A MIXED PRECIPITATION EVENT. BOTH MODELS HINT AT SOME WEAK COLD AIR DAMMING WHICH IS REFLECTED IN THE 925MB TEMPERATURES LATER TONIGHT AND SUNDAY. ALSO THE MOS GUIDANCE IS INDICATING MIN TEMPERATURES IN THE MID TO UPPER 20S ESPECIALLY IN THE NORTH. HAVE ADJUSTED MIN TEMPERATURES SEVERAL DEGREES ABOVE MOS GUIDANCE ESPECIALLY IN THE NORTH AND WEST FOR TONIGHT. INTENSE SURFACE LOW LIFTING WELL WEST OF THE STATE AND THE LACK OF A SIGNIFICANT COLD HIGH TO THE NORTH OR NORTHEAST...THE FEELING IS THAT ANY LOW LEVEL COLD AIR WILL GRADUALLY BE ERODED AWAY DURING THE DAY SUNDAY WITH THE EXCEPTION OF POSSIBLY FAR NORTHWEST MAINE. THE OTHER CONCERN IS THAT THE AGEOSTROPHIC FLOW ON BOTH MODELS IN THE 1000-850 MB LAYER REMAINS FROM THE NORTH DURING THE EVENT WHICH MAY BLEED ANY LOW LEVEL COLD AIR WELL TO OUR NORTH INTO THE NORTHERN AND WESTERN AREAS FOR A LONG PERIOD OF TIME. WITH THIS FORECAST PACKAGE...HAVE GRADUALLY ERODED THE MIXED PRECIPITATION LATER TONIGHT TO A RAIN EVENT FOR MUCH OF THE CWA ON SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... OCCLUDED FRONT WILL MOVE THROUGH NORTHERN MAINE EARLY SUNDAY EVENING ALONG WITH UPPER DRY SLOT WHICH WILL END STEADY RAIN ACROSS THE AREA. PLENTY OF LOW LEVEL MOISTURE AND CYCLONIC FLOW MAY PRODUCE A SHOWER OR TWO ACROSS MAINLY NORTHERN SECTIONS SUNDAY NIGHT. CLOSED UPPER LOW WILL SLOWLY MOVE NORTH OF THE REGION THROUGH TUESDAY. CONTINUE CYCLONIC FLOW AND PLENTY OF LOW LEVEL MOISTURE WILL KEEP A CHANCE OF A SNOW SHOWER ACROSS NORTHERN SECTIONS. DOWNEAST SECTIONS WILL BE DRY WITH DIMINISHING CLOUDS BY LATE MONDAY AS DOWNGLIDE CONTINUES TO DRY OUT LOWER LEVELS. HIGH PRESSURE BUILDS ACROSS THE STATE WEDNESDAY AND THURSDAY BEFORE NEXT LOW PRESSURE APPROACHES FROM THE WEST THURSDAY NIGHT. && .AVIATION... IFR CONDITIONS AT KBGR EARLY THIS MORNING BUT AS WEAK HIGH PRESSURE MOVES ACROSS THE STATE...KBGR WILL IMPROVE TO VFR AFTER SUNRISE. EXPECT IFR CONDITIONS TO RETURN TO KBGR THIS EVENING WITH RAIN AND FOG FROM NEXT LOW PRESSURE SYSTEM. ACROSS THE NORTH... GENERALLY MVFR CEILING WITH VFR VISIBILITY THROUGH THE MORNING HOURS. HIGH PRESSURE WILL EVENTUALLY ALLOW NORTHERN SITES TO IMPROVE TO VFR THIS AFTERNOON. && .MARINE... HAVE INTRODUCED GALES WITH THIS PACKAGE WITH TIGHT GRADIENT DEVELOPING IN ADVANCE OF APPROACHING WARM FRONT LATE TONIGHT AND SUNDAY MORNING. AFTER A BRIEF LULL IN THE WIND FIELD...WINDS MAY APPROACH GALES AGAIN LATE SUNDAY AND MONDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING FOR ANZ050 FROM 1 AM SUNDAY TO 2 PM SUNDAY. && SHORT TERM/MARINE...FITZSIMMONS LONG TERM/MARINE...FOSTER AVIATION...NORTON
Hazardous weather outlook, Feb 4, 5:10 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 510 AM EST SAT FEB 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-051015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. MIXED PRECIPITATION WILL DEVELOP ACROSS NORTHERN AND WESTERN AREAS WITH SOME LIGHT ICING POSSIBLE LATE TONIGHT. A GALE WARNING IS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MIXED PRECIPITATION ACROSS NORTHERN AND WESTERN AREAS WITH SOME LIGHT ICING POSSIBLE IS EXPECTED TO TRANSITION TO RAIN DURING THE DAY SUNDAY. THE ONLY EXCEPTION MAY BE OVER EXTREME NORTHWEST MAINE. A GALE WARNING WILL BE IN EFFECT DURING SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:20 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.